Nevada, 2007

Excessive Heat in Nevada, August 10, 2007

August 10, 2007 · NWS VEF · 1 event in 1 county or zone

Hot desert temperatures claimed a life.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS VEF wrote it up.

Hot desert temperatures claimed a life.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 10, 1:34 AM PST, 10 hours 26 minutes earlier.

Area forecast discussion, Aug 10, 1:34 AM PST, 10 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
234 AM PDT FRI AUG 10 2007

.SYNOPSIS...DRY SOUTHWEST FLOW WILL PREVAIL ACROSS MOST OF THE AREA
INTO THE WEEKEND. SOME MONSOON MOISTURE WILL RETURN TO NORTHWEST
ARIZONA AND THE SOUTHERN GREAT BASIN SATURDAY AND SUNDAY...LEADING
TO A SLIGHT CHANCE OF THUNDERSTORMS. TEMPERATURES ARE EXPECTED TO BE
NEAR NORMAL THROUGH THE REST OF THE WEEK.
&&

.SHORT TERM...DRY SOUTHWEST FLOW WILL PREVAIL ACROSS THE ENTIRE AREA
ONE MORE DAY AS MEAN TROUGH REMAINS ALONG THE PACIFIC NORTHWEST
COAST. AS TROUGH WEAKENS SATURDAY...STRONG MID-LEVEL HIGH CENTER
PRESENTLY OVER TEXAS BUILDS WEST OVER THE WEEKEND. AS HIGH CENTER
EXPANDS WEST MID-LEVEL FLOW TURNS MORE SOUTHERLY INTO NORTHWEST
ARIZONA...FAR EASTERN CALIFORNIA AND FAR SOUTHERN NEVADA BRINGING AN
INCREASE IN MOISTURE WITH PW VALUES BETWEEN 0.75-1.0 INCHES BY
SUNDAY. MODELS INDICATE MOISTURE INCREASE WILL NOT BE THAT
IMPRESSIVE BUT JUST ENOUGH TO WARRANT A SLIGHT CHANCE OF
THUNDERSTORMS NEAR THE HIGHER TERRAIN SATURDAY AND SUNDAY. DRY
SOUTHWEST FLOW WILL CONTINUE ACROSS THE WESTERN HALF OF THE CWA
THROUGH THE WEEKEND. FORECAST AREA WILL CONTINUE TO EXPERIENCE
PERIODS OF GUSTY WINDS IN THE AFTERNOON/EARLY EVENING HOURS. THE
STRONGER GUSTS WILL OCCUR MAINLY NORTH AND WEST OF LAS VEGAS. LITTLE
CHANGE IN TEMPERATURES WITH READING CLOSE TO SEASONAL
NORMALS.

.LONG TERM...NO REAL CHANGES MADE TO THE FORECAST AS THE MODELS HAVE
REMAINED CONSISTENT IN PUSHING THE RIDGE OVER THE CENTRAL PART OF
THE COUNTRY WESTWARD AND TURNING THE FLOW MORE TO THE SOUTH AND
SOUTHEAST. QUESTION STILL REMAIN HOW FAR THE MOISTURE WILL PUSH WEST
AS UPPER LOW OFF THE PACNW WILL STILL KEEP A SOUTHWEST FLOW OVER THE
FAR WESTERN PORTIONS OF THE CWA. RIGHT NOW HAVE THE MOISTURE MAINLY
EAST FROM A LINE FROM BARSTOW THROUGH CENTRAL CLARK TO EASTERN
LINCOLN COUNTY. NOT SEEING ANYTHING TO KICK OFF A WIDESPREAD
THUNDERSTORM OUTBREAK...BUT THE GFS IS SHOWING A FEW WEAK
DISTURBANCES MOVING WITH THE FLOW. LOOKS LIKE MAINLY A AFTERNOON AND
EARLY EVENING TYPICAL MONSOON PATTERN OVER THE EASTERN POTIONS OF
THE CWA FOR MUCH OF THE WEEK. STILL KEPT TEMPERATURES SLIGHTLY BELOW
GUIDANCE OVER THE EAST DUE TO THE INCREASED CLOUD COVER.
&&

.AVIATION...FOR MCCARRAN...PATTERN OF GUSTY SOUTH WINDS IN THE
AFTERNOONS WITH LIGHTER WINDS IN THE NIGHT AND MORNING WILL CONTINUE
THROUGH THE WEEKEND. MOISTURE WILL SLOWLY INCREASE THROUGH THE
WEEKEND...WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER THE NEARBY
MOUNTAINS BY SUNDAY. THE PEACH SPRINGS CORRIDOR COULD SEE
THUNDERSTORMS AS EARLY AS SATURDAY AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MOISTURE WILL BE SLOWLY INCREASING FROM THE SOUTHEAST
OVER THE WEEKEND. CHANCES FOR THUNDERSTORMS WILL BEGIN OVER MOHAVE
COUNTY SATURDAY AFTERNOON...AND SPREAD TO THE CLARK AND LINCOLN
COUNTY MOUNTAINS ON SUNDAY. GUSTY SOUTH TO SOUTHWEST WINDS CAN BE
EXPECTED EACH AFTERNOON...WITH THE TYPICAL PERIOD OF STRONG WEST
WINDS FROM SUNSET TO SUNRISE IN THE BARSTOW AREA.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

PIERCE/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 10, 3:41 AM PST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
441 AM PDT FRI AUG 10 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-111000-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
441 AM PDT FRI AUG 10 2007 /441 AM MST FRI AUG 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 excessive heat. Local standard time, as filed.

Excessive Heat, Las Vegas Valley

When
August 10, 12:00 PM PST
Where
Las Vegas Valley forecast zone
Deaths
1 direct, 0 indirect
Reported by
County Official
Coordinates
36.215, -115.014 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Excessive Heat, Las Vegas Valley2007-08-1037MaleOutside/Open AreasDirect

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2007Every state in 2007This day in weather historyWarnings in Nevada, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55836.